Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 3, NWS Riverton, WY

June 8, 2011Natrona County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jun 8, 2011, 6:25 PM MDT for Natrona County, Wyoming. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2011, 6:25 PM MDT (00:25 UTC)
Expired
Jun 8, 2011, 7:30 PM MDT
In force
65 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Natrona County, WY

The radar

The Riverton/Lander radar (KRIW), 117 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 7:15 PM MDTHAIL 1Natrona, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 50 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 0.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2011-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 78 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2011-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
78 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
1730 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

497 
WUUS55 KRIW 090025
SVRRIW
WYC025-090130-
/O.NEW.KRIW.SV.W.0003.110609T0025Z-110609T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
625 PM MDT WED JUN 8 2011

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN NATRONA COUNTY IN CENTRAL WYOMING...

* UNTIL 730 PM MDT

* AT 623 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTH OF WALTMAN...OR 44 MILES WEST OF CASPER...AND MOVING
  NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WALTMAN AROUND 635 PM MDT.
  HELL'S HALF ACRE AROUND 640 PM MDT.
  POWDER RIVER AROUND 645 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE U.S. HWY
20/26 BETWEEN HILAND AND NATRONA. THIS INCLUDES THE WALTMAN REST 
AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4347 10713 4325 10647 4277 10704 4300 10748
TIME...MOT...LOC 0025Z 225DEG 26KT 4297 10718
WIND...HAIL 60MPH 1.00IN

$$

JONES
2 follow-up statements
338 
WWUS55 KRIW 090046
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
646 PM MDT WED JUN 8 2011

WYC025-090130-
/O.CON.KRIW.SV.W.0003.000000T0000Z-110609T0130Z/
NATRONA WY-
646 PM MDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
NATRONA COUNTY UNTIL 730 PM MDT...

AT 640 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
SOUTH OF HELL'S HALF ACRE...OR 39 MILES WEST OF CASPER...MOVING
NORTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  POWDER RIVER AROUND 655 PM MDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE U S 
HIGHWAY 20/26 BETWEEN HILAND AND NATRONA INCLUDING THE WALTMAN REST 
AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4347 10713 4325 10647 4277 10704 4300 10748
TIME...MOT...LOC 0045Z 225DEG 26KT 4300 10705
WIND...HAIL 60MPH 1.00IN

$$

BERC
874 
WWUS55 KRIW 090123
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
723 PM MDT WED JUN 8 2011

WYC025-090134-
/O.EXP.KRIW.SV.W.0003.000000T0000Z-110609T0130Z/
NATRONA WY-
723 PM MDT WED JUN 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN NATRONA COUNTY
WILL EXPIRE AT 730 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4347 10713 4325 10647 4277 10704 4300 10748
TIME...MOT...LOC 0124Z 225DEG 26KT 4320 10678

$$

BERC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:55 PM MDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jun 8, 3:55 PM MDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
355 PM MDT WED JUN 8 2011

SHORT TERM...TONIGHT THROUGH SATURDAY
ACTIVE AFTERNOON AS AFTERNOON HEATING IS COMBINING WITH
APPROACHING TROUGH DYNAMICS AND SEVERAL JET STREAKS. STORMS WITH
VERY HEAVY RAIN ARE FIRING FROM THE EAST SLOPE OF THE ABSAROKAS
INTO THE WESTERN PART OF THE BIGHORN BASIN. SCATTERED
THUNDERSTORMS ALSO FIRING ACROSS THE WEST WITH MORE ISOLATED
COVERAGE FURTHER EAST. FFMP IS ALREADY REPORTING UP TO AN INCH IN
A FEW AREAS AROUND MEETEETSE TO PITCHFORK. HAVE EXPANDED THE FLASH
FLOOD WATCH TO INCLUDE THE REST OF NORTH CENTRAL WYOMING WESTWARD
TO THE ABSAROKAS AND SOUTH TO DUBOIS AND THE OWL CREEKS. POTENTIAL
FOR UP TO AN INCH EXISTS WITH LOCALLY HIGHER AMOUNTS THROUGH THE
NIGHT. THE WIND RIVER BASIN MAY NEED TO BE ADDED LATER TO THE
FLASH FLOOD WATCH AS THE TROUGH DYNAMICS SPREAD FURTHER SOUTHEAST
WITH THE APPROACH OF THE NEXT JET STREAK. UPPER LOW LOOKS LIKE IT
WILL TRACK RIGHT THROUGH THE WIND RIVER BASIN ON THURSDAY WITH
CONSIDERABLE SHOWERS AND AT LEAST ISOLATED TO SCATTERED
THUNDERSTORM COVERAGE ACROSS THE ENTIRE AREA. ENHANCEMENT EXPECTED
ALONG THE TRACK OF THE MID LEVEL CIRCULATION. GRADUAL IMPROVEMENT
THURSDAY NIGHT WITH A DRY DAY FRIDAY IN MOST AREAS. SOME RESIDUAL
MOISTURE WILL LIKELY ALLOW FOR A FEW STORMS TO FIRE LATE IN THE
DAY ACROSS THE NORTHWEST MOUNTAINS. NEXT DISTURBANCE APPROACHES
SATURDAY FOR ANOTHER ROUND OF SCATTERED LATE DAY THUNDERSTORMS IN
THE MOUNTAINS AND AT LEAST ISOLATED ELSEWHERE. COOL TODAY AND
FRIDAY THEN RETURNING TO NEAR NORMAL TEMPERATURES SATURDAY. A COOL
TO COLD START TO THE DAY FRIDAY MORNING.

LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY

THROUGH THE EXTENDED...MEDIUM RANGE MODELS CONTINUE TO SHOW WEAK
TROUGHINESS OVER THE WEST...AND STRONG RIDGING OVER THE SOUTH
CENTRAL/SOUTHEAST STATES. WEAK SHORTWAVE TROUGHS COULD PERIODICALLY
IMPACT THE FORECAST AREA DURING THE EXTENDED...BUT MEDIUM RANGE
MODELS ARE HAVING A DIFFICULTY IN TIMING AND LOCATION OF THESE
SYSTEMS.

ONE OF THESE SYSTEMS IS PROJECTED TO IMPACT THE AREA
SATURDAY/SATURDAY NIGHT. THE BEST FORCING AND MOISTURE CURRENTLY IS
PROGGED TO BE NORTH OF THE AREA...WITH THE BEST SHOT AT
PRECIPITATION IN THE FORECAST AREA OVER THE NORTHWEST AND
NORTHERN SECTIONS. THE ASSOCIATED WEAK COLD FRONT IS EXPECTED TO
MOVE ACROSS LATE SATURDAY/SATURDAY NIGHT. OTHER DISTURBANCES COULD
AFFECT THE AREA SUNDAY AND MONDAY. GLOBAL MODELS ARE HINTING AT A
STRONGER SYSTEM SLIDING SOUTHEAST OUT OF BRITISH COLUMBIA
IMPACTING THE NORTHERN ROCKIES IN THE TUESDAY THROUGH THURSDAY
TIMEFRAME NEXT WEEK. HOWEVER...LARGE DISCREPANCIES EXIST THIS FAR
OUT.

TEMPERATURES IN THE EXTENDED ARE EXPECTED TO GENERALLY BE SLIGHTLY
BELOW AVERAGE. SOME HIGHS COULD BE AS MUCH AS 15 DEGREES BELOW
AVERAGE...BUT WILL NOT GO THAT COOL YET.

AVIATION...
SHOWERS AND THUNDERSTORMS WILL BE FOUND ACROSS MUCH OF THE FORECAST
AREA THROUGH THE OVERNIGHT HOURS. STRONGER STORMS ARE POSSIBLE OVER
NATRONA AND JOHNSON COUNTIES...AS WELL AS WESTERN WYOMING. STRONG
AND ERRATIC WIND TO 45 KTS WILL BE POSSIBLE WITH THUNDERSTORM
ACTIVITY IN THESE AREAS...AND MAY IMPACT KCPR...KJAC...KBPI AND
KPNA. WEAKER WINDS WITH GUSTS UP TO 40 KTS WILL BE POSSIBLE
ELSEWHERE. SMALL HAIL AND BRIEF PERIODS OF HEAVY RAINFALL WILL ALSO
BE POSSIBLE WITH STORM ACTIVITY TODAY. STORM ACTIVITY MAY BRING
PERIODS OF MVFR CONDITIONS. A LULL IN SHOWER ACTIVITY WILL BE FOUND
OVER THE SOUTHERN HALF OF THE STATE BETWEEN 12Z AND 18Z
THURSDAY...WITH WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED AFTER
18Z. MVFR CONDITIONS WILL AGAIN BE POSSIBLE IN SHOWER AND
THUNDERSTORM ENVIRONMENTS. MOUNTAIN TOPS WILL HAVE PERIODS OF BEING
OBSCURED IN LOW CLOUDS...AND STRONGER TURBULENCE WILL BE FOUND IN
THUNDERSTORM ENVIRONMENTS.

HYDROLOGY...
STRONG THUNDERSTORMS MAY LEAD TO FLASH FLOODING ACROSS MUCH OF
NORTH CENTRAL WYOMING THROUGH TONIGHT WITH A FEW STRONGER STORMS
EXTENDING SOUTH INTO CENTRAL WYOMING. THE THREAT OF SHOWERS AND
THUNDERSTORMS WILL EXIST THROUGH THURSDAY WITH THE STRONGEST
STORMS THROUGH TONIGHT. NEW RAINFALL OF ONE HALF TO INCH INCH IS
POSSIBLE ACROSS THE NORTH TONIGHT WITH LOCALLY HIGHER AMOUNTS. THE
CENTRAL SECTIONS MAY SEE ONE QUARTER TO ONE HALF INCH WITH LOCAL
AMOUNTS UP TO AN INCH. FRIDAY WILL BE DRIER WITH A FEW LATE DAY
STORMS OVER THE NORTHWEST MOUNTAINS. SCATTERED LATE DAY
THUNDERSTORMS ARE EXPECTED OVER THE WEEKEND IN THE MOUNTAINS WITH
ISOLATED STORMS ELSEWHERE. TEMPERATURES WILL BE COOL THROUGH
FRIDAY WITH MORE SEASONABLE WEATHER OVER THE WEEKEND.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT WYZ002>011-016.

FLOOD WATCH THROUGH TUESDAY MORNING WYZ020.

&&

SHORT TERM...SKRBAC
LONG TERM...WM
AVIATION...BRANHAM
HYDROLOGY...SKRBAC
Hazardous weather outlook, Jun 8, 3:43 PM MDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT THU JUN 9 2011

WYZ001>020-022>030-091100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT THU JUN 9 2011

...AREAL FLOOD WARNING ACROSS STAR VALLEY FOR THE SALT RIVER AND
ITS TRIBUTARIES THROUGH THURSDAY AFTERNOON...

...FLOOD ADVISORY IN EFFECT FOR YELLOWSTONE NATIONAL PARK AND
EXTREME NORTHWEST TETON COUNTY THROUGH WEDNESDAY EVENING...

...FLOOD WATCH FOR NATRONA COUNTY THROUGH NEXT TUESDAY MORNING...

...FLASH FLOOD WATCH FOR MUCH OF NORTH CENTRAL WYOMING THROUGH
TONIGHT.

...SEVERE THUNDERSTORMS POSSIBLE MAINLY ACROSS NATRONA AND
SOUTHERN JOHNSON COUNTIES THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

STRONG TO POTENTIALLY SEVERE THUNDERSTORMS MAY DEVELOP ACROSS NORTH
CENTRAL AND CENTRAL WYOMING THROUGH TONIGHT. THE PRIMARY HAZARDS WILL
BE LARGE HAIL...HEAVY RAIN...FREQUENT LIGHTNING AND POSSIBLY STRONG
DAMAGING WINDS. VERY HEAVY RAIN COULD CAUSE FLASH FLOODING. THE
STORMS COULD TRAIN OVER AREAS THAT HAVE ELEVATED STREAMFLOW DUE TO
RECENT SNOWMELT.

THUNDERSTORMS WILL ALSO OCCUR ACROSS WESTERN WYOMING IN ADVANCE OF
THE NEXT STORM SYSTEM. THE THREAT OF THUNDERSTORMS WILL COVER MUCH OF
CENTRAL AND WESTERN WYOMING TODAY AND THURSDAY WITH THE POTENTIAL FOR
SOME LOCALIZED FLOODING CONCERNS DUE TO HEAVY RAIN ON THE RECORD
SNOWPACK IN ISOLATED LOCATIONS.

CREEKS AND RIVERS WILL REMAIN HIGH AND SWIFT OVER MUCH OF THE AREA.
PLEASE SEE THE LATEST HYDROLOGICAL PRODUCTS FOR THE MOST CURRENT
RIVER AND STREAM INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE
AREA THROUGH THURSDAY NIGHT...ESPECIALLY OVER THE NORTHERN...TWO
THIRDS OF THE AREA.  ADDITIONAL RUNOFF FROM THIS PRECIPITATION COULD
RESULT IN MORE CREEK AND RIVER RISES...AND THE POSSIBILITY OF SOME
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER.

TEAM RIVERTON

In the hours before

Special weather statement, Jun 8, 5:01 PM MDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
501 PM MDT WED JUN 8 2011

WYZ017-082335-
WIND RIVER BASIN-
501 PM MDT WED JUN 8 2011

AN AREA OF STRONG THUNDERSTORMS WILL MOVE NORTH THROUGH THE CENTRAL
WIND RIVER BASIN INCLUDING THE RIVERTON TO SHOSHONI AREA THROUGH
AT LEAST 530 PM. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY RAIN...
GUSTY WIND TO 45 MPH AND FREQUENT LIGHTNING CAN BE EXPECTED. TAKE
SHELTER INDOORS AS THESE STORMS MOVE NORTH THROUGH THE RIVERTON...
SHOSHONI AND CENTRAL WIND RIVER BASIN AREA.

SKRBAC
Special weather statement, Jun 8, 5:13 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
513 PM MDT WED JUN 8 2011

WYZ017-082345-
WIND RIVER BASIN-
513 PM MDT WED JUN 8 2011

AN AREA OF STRONG THUNDERSTORMS WILL MOVE NORTH THROUGH THE CENTRAL
WIND RIVER BASIN INCLUDING THE RIVERTON TO SHOSHONI AREA THROUGH
AT LEAST 545 PM. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY RAIN...
GUSTY WIND TO 45 MPH AND FREQUENT LIGHTNING CAN BE EXPECTED. TAKE
SHELTER INDOORS AS THESE STORMS MOVE NORTH THROUGH THE RIVERTON...
SHOSHONI AND BOYSEN RESERVOIR AREA. BOATERS SHOULD BE OFF THE WATER
ALREADY.

SKRBAC
Special weather statement, Jun 8, 5:31 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
531 PM MDT WED JUN 8 2011

WYZ005-007-090015-
OWL CREEK AND BRIDGER MOUNTAINS-SOUTHWEST BIG HORN BASIN-
531 PM MDT WED JUN 8 2011

AN AREA OF STRONG THUNDERSTORMS WILL MOVE NORTH OUT OF FREMONT
COUNTY AND INTO HOT SPRINGS THROUGH 630 PM. THE FIRST LINE OF
STORMS WILL AFFECT THE AREA ACROSS EASTERN HOT SPRINGS COUNTY FROM
NEAR THERMOPOLIS AND THE WIND RIVER CANYON EASTWARD. PEA SIZE HAIL
...HEAVY RAIN...GUSTY WIND TO 45 MPH AND FREQUENT LIGHTNING CAN BE
EXPECTED. TAKE SHELTER INDOORS AS THESE STORMS MOVE NORTH THROUGH THE
AREA.

SKRBAC
Special weather statement, Jun 8, 5:32 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
532 PM MDT WED JUN 8 2011

WYZ005>007-017-090015-
OWL CREEK AND BRIDGER MOUNTAINS WY-SOUTHEAST BIG HORN BASIN
WY-SOUTHWEST BIG HORN BASIN WY-WIND RIVER BASIN WY-
532 PM MDT WED JUN 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WASHAKIE...CENTRAL HOT
SPRINGS AND CENTRAL FREMONT COUNTIES UNTIL 615 PM MDT...

AT 530 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS IN THE WIND RIVER CANYON MOVING
NORTH AT 25 MPH.

PEA SIZED HAIL AND WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH
THESE THUNDERSTORMS. THE HAIL MAY COVER THE GROUND IN A SHORT PERIOD
OF TIME. RAINFALL OF ONE-QUARTER TO ONE-HALF INCH IS EXPECTED.

THIS STORM WILL BE NEAR...
THERMOPOLIS AROUND 555 PM MDT.
LUCERNE AROUND 610 PM MDT.
KIRBY AROUND 615 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING. SLOW DOWN WHEN DRIVING THROUGH AREAS WHERE HAIL
COVERS THE ROAD OR WHERE PONDING OF WATER OCCURS. HIGHWAY 789 WILL
BE IMPACTED BY THESE STORMS.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4389 10837 4383 10788 4332 10805 4333 10841
TIME...MOT...LOC 2330Z 192DEG 23KT 4347 10819

JONES
Special weather statement, Jun 8, 5:51 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
551 PM MDT WED JUN 8 2011

WYZ007-009-017-019-020-090030-
BIGHORN MOUNTAINS SOUTHEAST WY-GREEN MOUNTAINS AND RATTLESNAKE RANGE
WY-NATRONA COUNTY LOWER ELEVATIONS WY-OWL CREEK AND BRIDGER MOUNTAINS
WY-WIND RIVER BASIN WY-
551 PM MDT WED JUN 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN NATRONA COUNTY UNTIL
630 PM MDT...

AT 548 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ERVAY...OR 18 MILES SOUTH OF
HILAND...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING. A QUICK ONE-HALF INCH OF RAIN WILL LIKELY
ACCUMULATE IN ABOUT 20 TO 30 MINUTES.

THIS STORM WILL BE NEAR...
HIGHWAY 20/26 BETWEEN HILAND AND WALTMAN AROUND 625 PM MDT.

THIS AREA INCLUDES THE WALTMAN REST AREA.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING. MOTORISTS ON HIGHWAY 20/26 SHOULD PREPARE FOR
PONDING OF WATER ON THE ROADWAY ALONG WITH PEA SIZED HAIL COVERING
THE ROAD IN SPOTS.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4332 10751 4313 10688 4270 10731 4279 10753
TIME...MOT...LOC 2348Z 214DEG 24KT 4286 10742

JONES
Special weather statement, Jun 8, 6:16 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
616 PM MDT WED JUN 8 2011

WYZ005-006-090100-
SOUTHEAST BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
616 PM MDT WED JUN 8 2011

AN AREA OF STRONG THUNDERSTORMS WILL CONTINUE TO MOVE NORTH ACROSS
HOT SPRINGS COUNTY AND INTO WASHAKIE COUNTY THROUGH 700 PM. PEA SIZE
HAIL...BRIEF HEAVY RAIN OF AROUND ONE-QUARTER INCH...AND FREQUENT
LIGHTNING CAN BE EXPECTED. TAKE SHELTER INDOORS AS THESE STORMS
APPROACH YOUR LOCATION. IMPACTED LOCATIONS INCLUDE KIRBY...
WINCHESTER...AND COTTONWOOD CREEK.

CNJ

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 6:39 PM MDTTornado WarningRIWNatrona36 min
Jun 8, 6:54 PM MDTSpecial Weather StatementRIW51 min
Jun 8, 7:15 PM MDTTornado WarningRIWNatrona30 min
Jun 8, 7:33 PM MDTSpecial Weather StatementRIWFremont27 min
Jun 8, 7:42 PM MDTSevere Thunderstorm WarningRIWNatrona33 min
Jun 8, 7:46 PM MDTTornado WarningRIWNatrona29 min
Jun 8, 8:02 PM MDTSpecial Weather StatementRIWFremont43 min
Jun 8, 8:47 PM MDTSpecial Weather StatementRIWFremont43 min
Jun 8, 10:21 PM MDTSpecial Weather StatementRIW39 min
Jun 8, 10:31 PM MDTSevere Thunderstorm WarningRIWNatrona29 min
Jun 9, 12:19 AM MDTSpecial Weather StatementRIWJohnson26 min
Jun 9, 1:02 PM MDTSpecial Weather StatementRIWFremont43 min
Jun 9, 1:40 PM MDTSpecial Weather StatementRIWFremont50 min
Jun 9, 2:06 PM MDTSpecial Weather StatementRIWHot Springs39 min
Jun 9, 2:32 PM MDTSpecial Weather StatementRIWWashakie43 min
Jun 9, 2:56 PM MDTSpecial Weather StatementRIWWashakie49 min
Jun 9, 3:07 PM MDTFlash Flood WarningRIWHot Springs, Washakie113 min
Jun 9, 5:17 PM MDTAreal Flood AdvisoryRIWHot Springs, Washakie19 hr
Jun 9, 5:43 PM MDTSpecial Weather StatementRIWFremont47 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.